Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 91, NWS Shreveport, LA

April 24, 2015Ouachita Parish, Union Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 24, 2015, 11:47 PM CDT for Ouachita Parish, Union Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2015, 11:47 PM CDT (04:47 UTC)
Expired
Apr 25, 2015, 12:15 AM CDT
In force
28 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ouachita Parish, LA, Union Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 9:59 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 4.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 317 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
0.5
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

106 
WUUS54 KSHV 250447
SVRSHV
LAC073-111-250515-
/O.NEW.KSHV.SV.W.0091.150425T0447Z-150425T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 PM CDT FRI APR 24 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHEASTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 1215 AM CDT

* AT 1147 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  STERLINGTON...OR 7 MILES NORTH OF SWARTZ...MOVING SOUTHEAST AT 55
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MONROE...CLAIBORNE...WEST MONROE...SWARTZ...
  BROWNSVILLE-BAWCOMVILLE...RICHWOOD...STERLINGTON...LOCH LOMON...
  PINE GROVE...GUTHRIE...EUREKA...SPENCER...DESHARD...DREW...
  FAIRBANKS...MILLHAVEN...ROCKY BRANCH AND PERRYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR NORTH CENTRAL
LOUISIANA.

LAT...LON 3249 9194 3245 9194 3242 9198 3258 9239
      3286 9209 3284 9206 3283 9207 3280 9205
      3276 9206 3274 9205 3273 9207 3269 9205
      3270 9204 3270 9203 3271 9204 3271 9197
      3266 9194 3266 9191 3251 9190
TIME...MOT...LOC 0447Z 298DEG 46KT 3268 9203 

HAIL...1.00IN
WIND...60MPH
 
$$

05
1 follow-up statement
227 
WWUS54 KSHV 250456
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 PM CDT FRI APR 24 2015

LAC111-250505-
/O.CAN.KSHV.SV.W.0091.000000T0000Z-150425T0515Z/
UNION LA-
1156 PM CDT FRI APR 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION PARISH IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR NORTH CENTRAL
LOUISIANA.

LAT...LON 3249 9194 3245 9194 3242 9198 3258 9239
      3259 9223 3261 9222 3265 9215 3267 9214
      3269 9209 3269 9205 3270 9204 3271 9204
      3270 9202 3271 9197 3266 9194 3266 9191
      3251 9190
TIME...MOT...LOC 0455Z 298DEG 46KT 3263 9192 

$$

LAC073-250515-
/O.CON.KSHV.SV.W.0091.000000T0000Z-150425T0515Z/
OUACHITA LA-
1156 PM CDT FRI APR 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHERN OUACHITA PARISH...

AT 1155 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWARTZ...
MOVING SOUTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE IS EXPECTED. EXPECT WIND DAMAGE TO          
ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MONROE...CLAIBORNE...WEST MONROE...SWARTZ...
BROWNSVILLE-BAWCOMVILLE...RICHWOOD...STERLINGTON...PINE GROVE...
GUTHRIE...EUREKA...DREW...FAIRBANKS...MILLHAVEN AND PERRYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR NORTH CENTRAL
LOUISIANA.

LAT...LON 3249 9194 3245 9194 3242 9198 3258 9239
      3259 9223 3261 9222 3265 9215 3267 9214
      3269 9209 3269 9205 3270 9204 3271 9204
      3270 9202 3271 9197 3266 9194 3266 9191
      3251 9190
TIME...MOT...LOC 0455Z 298DEG 46KT 3263 9192 

HAIL...1.00IN
WIND...60MPH
 
$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 10:15 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 24, 10:15 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 PM CDT FRI APR 24 2015

.UPDATE...
TORNADO WATCH 105 NOW IN EFFECT THROUGH 4 AM. CONVECTION STILL
FIRING ALONG A FRONTAL BOUNDARY ALONG AND NORTH OF INTERSTATE 20.
WITH DEWPOINTS IN THE 70S SOUTH OF THE FRONT...PLENTY OF MOISTURE
TO SUPPORT DISCREET STORMS WITH BOWING FEATURES ALONG THE FRONT.
UPDATE ALREADY OUT. /05/

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  89  64  89 /  60  20   0  10
MLU  70  87  66  87 /  60  30  10  10
DEQ  59  86  51  85 /  80  10   0  10
TXK  65  87  60  85 /  80  10   0  10
ELD  68  85  60  84 /  60  20   0  10
TYR  66  89  63  88 /  60  10   0  10
GGG  65  88  63  88 /  60  10   0  10
LFK  70  89  65  89 /  60  30  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05/05
Hazardous weather outlook, Apr 24, 10:47 AM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1047 AM CDT FRI APR 24 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1047 AM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM INTENSITY WILL LIKELY INCREASE LATER THIS AFTERNOON
INTO THE EVENING HOURS ACROSS THE FOUR STATE REGION. UPPER LEVEL
DISTURBANCES MOVING THIS WAY FROM CENTRAL TEXAS AND A NORTHWARD
MOVING WARM FRONT FROM SOUTHEAST TEXAS AND SOUTHERN LOUISIANA WILL
BE THE KEY INGREDIENTS FOR STRONG TO SEVERE THUNDERSTORM
DEVELOPMENT LATER TODAY. LARGE HAIL...DAMAGING THUNDERSTORM WIND
GUSTS AND ISOLATED TORNADOES WILL ALL BE POSSIBLE...ESPECIALLY IF
SUPERCELLS ARE ALLOWED TO FORM AND IF ANY OF THESE CAN BECOME
DISCRETE.

IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH RAINFALL AMOUNTS POSSIBLY TOTALING ONE TO
THREE INCHES ACROSS THE REGION THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS...SOME STORMS STRONG TO SEVERE...WILL
INCREASE FROM THE SOUTHWEST MONDAY AND TUESDAY...AHEAD OF A STRONG
UPPER LEVEL STORM SYSTEM THAT WILL DRIFT EAST INTO THE SOUTHERN
PLAINS...AS A COLD FRONT BACK DOORS INTO THE AREA AND BECOMES NEARLY
STATIONARY ACROSS DEEP EAST TEXAS AND PARTS OF CENTRAL AND SOUTHEAST
LOUISIANA. ONCE THIS SYSTEM MOVES EAST ALONG THE GULF COAST...RAINS
COME TO AN END...AND REMAINS DRY THROUGH LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS
AFTERNOON AND OVERNIGHT.

13

In the hours before

Local storm report, Apr 24, 11:16 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND DMG     BERNICE                 32.83N  92.66W
04/24/2015                   UNION              LA   PUBLIC

            TREES DOWN... SNAPPED AND UPROOTED

&&

EVENT NUMBER SHV1500366

10
Local storm report, Apr 24, 11:20 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1120 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             SHONGALOO               32.94N  93.29W
04/24/2015  E0.88 INCH       WEBSTER            LA   PUBLIC

            POWER LINES DOWN

1030 PM     TSTM WND GST     SHONGALOO               32.94N  93.29W
04/24/2015  E60 MPH          WEBSTER            LA   PUBLIC

            POWER LINES DOWN

&&

EVENT NUMBER SHV1500367
EVENT NUMBER SHV1500368

10
Local storm report, Apr 24, 11:25 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     6 S JEFFERSON           32.67N  94.35W
04/24/2015                   HARRISON           TX   911 CALL CENTER

            A FEW TREES DOWN...POWER LINES DOWN

&&

CORRECTED EVENT TIME

EVENT NUMBER SHV1500364

10
Special weather statement, Apr 24, 11:26 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1126 PM CDT FRI APR 24 2015

LAZ005-010>014-017>019-021-250530-
RED RIVER LA-DE SOTO LA-OUACHITA LA-SABINE LA-NATCHITOCHES LA-
LINCOLN LA-BIENVILLE LA-CALDWELL LA-JACKSON LA-WINN LA-
1126 PM CDT FRI APR 24 2015

...SPECIAL WEATHER STATEMENT...

AT 1125 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG WINDS
FROM UPSTREAM THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
EAST OF RUSTON TO 9 MILES SOUTHEAST OF LOGANSPORT...AND MOVING
SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  CONVERSE AROUND 1155 PM CDT.
  ZWOLLE AROUND 1220 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CALVIN...CLEAR
LAKE...CRESTON...AJAX...PLEASANT HILL...HODGE...GOLDONNA...EAST
HODGE...CADERVILLE AND BRICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR NORTHWESTERN
LOUISIANA.

LAT...LON 3228 9203 3227 9199 3182 9272 3148 9365
      3192 9389 3221 9324 3265 9246 3263 9242
      3258 9241 3258 9227 3246 9194
TIME...MOT...LOC 0425Z 329DEG 21KT 3259 9245 3189 9386

06
Local storm report, Apr 24, 11:32 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1132 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     SHONGALOO               32.94N  93.29W
04/24/2015                   WEBSTER            LA   PUBLIC

            POWER LINES DOWN...NICKEL SIZE HAIL COVERING THE GROUND

&&

CORRECTED EVENT...REMARKS

EVENT NUMBER SHV1500367

10
Local storm report, Apr 24, 11:37 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1137 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     TSTM WND DMG     GILMER                  32.73N  94.95W
04/24/2015                   UPSHUR             TX   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS THE COUNTY AREA

&&

CORRECTED EVENT TIME

EVENT NUMBER SHV1500363

21

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 9:07 PM CDTSevere Thunderstorm WarningSHVCaddo38 min
Apr 24, 9:44 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo46 min
Apr 24, 9:57 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto48 min
Apr 24, 10:17 PM CDTSevere Thunderstorm WarningSHVBossier, Claiborne, Webster43 min
Apr 24, 10:32 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, De Soto, Red River and 1 more43 min
Apr 24, 10:45 PM CDTTornado WarningSHVClaiborne, Union30 min
Apr 24, 10:52 PM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union53 min
Apr 24, 11:02 PM CDTSevere Thunderstorm WarningSHVCaddo, De Soto58 min
Apr 24, 11:26 PM CDTSpecial Weather StatementSHVJackson, Natchitoches, Ouachita, Red River, Sabine, Winn64 min
Apr 25, 1:13 AM CDTSpecial Weather StatementSHVOuachita17 min
Apr 25, 4:31 AM CDTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more11 hr
Apr 25, 8:54 AM CDTSpecial Weather StatementSHVGrant51 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.